Alert archive / Indiana / Gale Warnings in 2025
Gale Warning 21, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 29, 2025, 3:59 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2025, 3:59 PM EST (20:59 UTC)
- Expired
- Dec 30, 2025, 1:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
088 WHUS73 KIWX 292059 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 359 PM EST Mon Dec 29 2025 LMZ043-046-300500- /O.EXP.KIWX.SR.W.0002.000000T0000Z-251229T2100Z/ /O.NEW.KIWX.GL.W.0021.251229T2100Z-251230T0600Z/ /O.NEW.KIWX.SC.Y.0084.251230T0600Z-260101T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 359 PM EST Mon Dec 29 2025 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 7 PM EST WEDNESDAY... ...STORM WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 40 knots and waves 14 to 18 feet expected. For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 9 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until 1 AM EST Tuesday. For the Small Craft Advisory, from 1 AM Tuesday to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Hazardous conditions for small craft will likely extend beyond Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
2 follow-up statements
239 WHUS73 KIWX 300245 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 945 PM EST Mon Dec 29 2025 LMZ043-046-301045- /O.CON.KIWX.GL.W.0021.000000T0000Z-251230T0600Z/ /O.CON.KIWX.SC.Y.0084.251230T0600Z-260101T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 945 PM EST Mon Dec 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO 7 PM EST WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 knots with gusts up to 35 knots and waves 12 to 16 feet. For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots. Waves subsiding to 5 to 9 feet Tuesday morning, and to 3 to 6 feet Tuesday afternoon before building to 5 to 8 feet again on Wednesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until 1 AM EST Tuesday. For the Small Craft Advisory, from 1 AM Tuesday to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
763 WHUS73 KIWX 300605 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 105 AM EST Tue Dec 30 2025 LMZ043-046-301415- /O.EXP.KIWX.GL.W.0021.000000T0000Z-251230T0600Z/ /O.CON.KIWX.SC.Y.0084.000000T0000Z-260101T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 105 AM EST Tue Dec 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and Waves 9 to 13 feet subsiding to 3 to 6 feet this evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 29, 2:28 PM EST, 1 hour 31 minutes earlier. Its key messages:
- Blustery conditions persist through the evening commute before subsiding.
- Lake effect snow will slowly diminish tonight, but areas of blowing snow will encumber travel.
- A pair of clipper bring a quick dose of snow Tuesday night and Wednesday night.
Area forecast discussion, Dec 29, 2:28 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
228 PM EST Mon Dec 29 2025
.KEY MESSAGES...
- Blustery conditions persist through the evening commute
before subsiding.
- Lake effect snow will slowly diminish tonight, but areas of
blowing snow will encumber travel.
- A pair of clipper bring a quick dose of snow Tuesday night and
Wednesday night.
&&
.DISCUSSION...
Issued at 224 PM EST Mon Dec 29 2025
A powerful low pressure system will continue track northeast. As it
does so, wind gusts will steadily decline. Lake effect snow showers
persist this evening, but are expected to diminish overnight. Very
cold much of this week with a couple of clippers Tuesday night and
Wednesday night.
A 980mb low located northeast of Lake Huron continues to produce 45
to 50 mph wind gusts as of this writing over our forecast area. The
synoptic burst of snow this morning, associated with a 65-70 knot
500-mb jet has cleared the area but a couple of stronger lake effect
bands continue to spill well inland reaching far northwest Ohio.
Thus, blowing snow and highly variable conditions are anticipated
for the evening commute, even for areas north of Fort Wayne. Steady
lake effect snow and windy conditions persist for those within the
Winter Storm Warning and Winter Weather Advisory. Visibility has
improved notably since the morning hours but conditions remain poor
allowing the winter headlines to continue. For the wind advisory, a
partial clearing was completed for some areas below 39 KTS.
Otherwise, frequent gusts of 39 kts or more continue, especially in
northeast IN and northwest Ohio.
Lake effect snow tapers off tonight as dry air entrainment occurs in
the low-levels and after midnight, inversion heights fall. The
trough axis now lifting northeast will pull the lake effect bands
steadily to the northwest, limiting the fetch as well. Wind gusts
tonight decreasing toward 25 mph will still be enough to cause
blowing and drifting snow which may impact the Tuesday morning
commute as well.
The next upper-level low dives in Tuesday night, followed by a
second, stronger 100kt jet at 500-mb Wednesday night. Thus, Wednesday
night's clipper could be stronger than the preceding one. Drying out
for the late-week period with temperatures moderating toward
freezing for the weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1131 AM EST Mon Dec 29 2025
LES and blowing snow the primary concern this afternoon into
tonight with varying visby's in and out of LES bands and gusty
west winds. Cigs will generally remain MVFR, with visby's mainly
ranging between LIFR and IFR at KSBN, and IFR to MVFR at KFWA.
Winds and LES coverage then diminish some tonight as drier
begins to filter in.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
INZ005>009-017-018-025>027-032>034-103-104-204.
Winter Weather Advisory until 1 AM EST /midnight CST/ Tuesday
for INZ005-103-104-204.
OH...Wind Advisory until 7 PM EST this evening for OHZ001-002-004-
005-015-016-024-025.
MI...Wind Advisory until 7 PM EST this evening for MIZ078>081-177-
277.
Winter Storm Warning until 1 AM EST Tuesday for MIZ078-079-177-
277.
MARINE...Storm Warning until 4 PM EST this afternoon for LMZ043-046.
&&
DISCUSSION...Brown
AVIATION...SteinwedelHazardous weather outlook, Dec 29, 2:31 PM EST, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 231 PM EST Mon Dec 29 2025 MIZ078-079-177-277-301945- Cass MI-St. Joseph MI-Northern Berrien-Southern Berrien- 231 PM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional lake effect snow will bring light snow accumulations near Lake Michigan Tuesday night and Wednesday night. Wind chill indices will frequently dip to near zero the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ006>009-017-018-025>027-032>034-MIZ080-081-OHZ001-002-004-005-015- 016-024-025-301945- Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells- Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 231 PM EST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind chill indices will frequently dip to near zero the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ012>015-020-022>024-116-203-216-301945- Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami-Wabash- Northern Kosciusko-Southern La Porte-Southern Kosciusko- 231 PM EST Mon Dec 29 2025 /131 PM CST Mon Dec 29 2025/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Localized areas of blowing snow could result in hazardous travel this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind chill indices will frequently dip to near zero the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005-103-104-204-301945- Elkhart-Northern La Porte-Eastern St. Joseph IN- Western St. Joseph IN- 231 PM EST Mon Dec 29 2025 /131 PM CST Mon Dec 29 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ TUESDAY... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional lake effect snow will bring snow accumulations near Lake Michigan Tuesday night and Wednesday night. Wind chill indices will frequently dip to near zero the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 231 PM EST Mon Dec 29 2025 ...STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Storm Warning.
In the hours before
Local storm report, Dec 29, 11:48 AM EST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1148 AM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Non-Tstm Wnd Dmg 1 NE Fort Wayne 41.08N 85.13W
12/29/2025 Allen IN Broadcast Media
Large tree down blocking one lane of
traffic.
&&
BrownLocal storm report, Dec 29, 11:51 AM EST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1151 AM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Non-Tstm Wnd Dmg 1 NNW Fort Wayne 41.09N 85.15W
12/29/2025 Allen IN Broadcast Media
Tree down onto powerline.
&&
BrownSpecial weather statement, Dec 29, 12:15 PM EST, 3 hours 44 minutes before
Special Weather Statement National Weather Service Northern Indiana 1215 PM EST Mon Dec 29 2025 INZ006>009-017-018-116-216-MIZ080-081-OHZ001-292000- Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN- Northern Kosciusko-Southern Kosciusko-Branch-Hillsdale-Williams- Including the cities of Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Syracuse, Milford, North Webster, Leesburg, Warsaw, Winona Lake, Silver Lake, Mentone, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, and Edgerton 1215 PM EST Mon Dec 29 2025 ...Areas of snow and blowing snow continue this afternoon... The combination of gusty west winds and lake effect snow showers will continue to create difficult travel in spots this afternoon. Visibilities will likely be reduced to a quarter of a mile in heavier snow showers. Additional snow accumulations will generally be an inch or less. However, the very gusty winds will continue to allow for blowing and drifting. Motorists should exercise caution and allow for extra time to reach their destination.
Local storm report, Dec 29, 12:18 PM EST, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1218 PM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM Snow South Bend 41.72N 86.29W
12/29/2025 M4.0 Inch St. Joseph IN Broadcast Media
&&
MCSLocal storm report, Dec 29, 12:49 PM EST, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1249 PM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM Snow Mishawaka 41.71N 86.17W
12/29/2025 M5.5 Inch St. Joseph IN Broadcast Media
&&
MCSLocal storm report, Dec 29, 2:43 PM EST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
243 PM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Snow Three Rivers 41.95N 85.63W
12/29/2025 E5.5 Inch St. Joseph MI Emergency Mngr
EM estimates 5 to 6 inches in the west side
of St. Joseph County. Notably less near
Sturgis.
&&
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:59 PM EST | Small Craft Advisory | IWX | 3 days | |
| Dec 29, 7:12 AM EST | Winter Storm Warning | IWX | Berrien, Cass, Saint Joseph | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.